Events - 24 Jul 19

TEST

VENTURE CAFÉ THURSDAY GATHERING

14 March 2019 - 22 August 2019

Venture Café Sydney connects innovators and entrepreneurs with high-impact programming and interactive sessions. It provides an opportunity for researchers, students and professional staff to build relationships, learn and grow together.

Join the Thursday Gathering @Venture Café, Sydney’s largest weekly innovation experiment. See this week’s program: www.venturecafesydney.org

Each week people from Sydney’s amazing innovation and startup community gather to enjoy, connect, engage and learn from each other.

3-8pm. Every Thursday. See you there!

Find out more about Venture Cafe here.

Student challenge – Macquarie Business School & Moody’s Analytics Real Estate Forecasting Challenge

3 July 2019 - 15 August 2019

Moody’s Analytics, the leading provider of financial intelligence, has teamed up with Macquarie Business School to host the Real Estate Forecasting Challenge as part of the Finance Decision Lab.

This event will provide students with hands-on learning that mimics real-world application in a collaborative and fun environment.

The Challenge: Produce the most credible forecasts and scenarios

  1. As part of a team, build forecasts for 2-3 countries using Moody’s Analytics Scenario Studio.
  2. Assess both short and long-term forecasts and implement an economic downside scenario.
  3. Describe the impact of the scenario, leveraging interactive dashboards, charts and data.
  4. Document your analysis in a written report and present your results for consideration.

Applications for the challenge are now open.

Important Dates

Friday 16 August 2019 12.30pm – 4.30pm Day 1: Pre-event Training – Practical (Group work)
Moody’s Economist to Demo the forecasting platform and Competition Launch. Learn how to produce forecasts and scenarios using Moody’s Analytics Scenario Studio.
Friday 30 August 2019 5pm Submission deadline of written report
Monday 2 September 2019 Finalists announced
Friday 6 September 2019 3.30pm – 6.30pm Day 2: Finalists (Group presentations)

 

Attendance at both days is recommended. At a minimum, 1 team member must attend Day 1, though we encourage the whole team to attend so everyone has the knowledge to participate in the challenge.

Teams must submit their final report (format template to be provided on the launch day) by 5pm on 30 August. The reports should be emailed to mqbs-fdl@mq.edu.au. Reports submitted after the deadline will not be assessed.

Finalists will be announced by email on 2 September to attend Day 2.

What now?
Before clicking on register, make sure:

  1. You know who will be in your team
  2. You have everyone’s Macquarie University Student ID and Student Email Address ready
  3. All team members are eligible to participate

RSVP – Registrations are open now, register by Thursday 15 August, 5pm

The 1st Australian Autonomous Vehicle Industry Engagement Forum

22 July 2019 - 26 July 2019

During this forum, we hope to create collaboration opportunities between researchers and industry partners, both working on autonomous vehicles related fields, with a focus on Artificial Intelligence, Security & Privacy, and Vehicular Networks. Audience: Industry, Undergraduates and Postgraduate students from MQ and other Universities, Early Career Researchers.

For details about The 1st Australian Autonomous Vehicle Industry Engagement Forum, click here.

Schedule of Agenda

9:30-10:00 (30 mins) Registration (venue: Macquarie University, Australian Hearing Hub, Level 1, Lecture Theatre 22/July/2019)
10:00-10:10 (10 mins) Opening
Welcome to Country
Prof. Michael Sheng, ARC Future Fellow, Head of Department of Computing, Macquarie University  – Welcome Speech
10:10-11:10 (60 mins) Keynote
Prof. DaCheng Tao, ARC Laureate Fellow, University of Sydney
11:10 – 11:40 (30 mins) Morning Tea break
Session 1 – AI
11:40-12:10 (30 mins) 1. Building a Geographic Knowledge Base with AI
Prof. Rui Zhang, ARC Future Fellow, University of Melbourne
12:10-12:40 (30 mins) 2.  Query Processing and Analysis on Large Scale Networks
A/Prof. Ying Zhang, ARC Future Fellow, University of Technology Sydney
12:40 – 14:00 (80 mins) Lunch Break & Poster Session
Session 2 – Industry
14:00- 14:20 (20 mins) 3. ML applications in PwC
Dr. Kai Zhan, PwC Australia
14:20-14:40 (20 mins) 4. Image Grade 300 Lines Lidar is the Gold Standard for American Lidar
George Cheung, Innovusion
14:40-15:00 (20 mins) 5. Ford Autonomous Vehicle Vision and Pilot Programs
Trent McNeil, Ford of Australia
Session 3 – Security & Privacy
15:00-15:30 (30 mins) 6.  AI Security: Impact and Applications
Prof. WanLei Zhou, Head of School of Computer Science, University of Technology Sydney
15:30-16:00 (30 mins) 7.  Attacking Vehicle Systems and Countermeasures
Prof. Yang Xiang, Dean, Digital Research & Innovation Capability Platform, Swinburne University of Technology
16:00-16:30 (30 mins) 8. Leveraging AI and Software Engineering for Securing Vehicle Systems
Dr. Xi Zheng,  Head for IoT Software Engineering Group, Macquarie University
16:30 – 17:00 (30 mins) Afternoon Tea Break & Networking Session
17:00-17:15 (15 mins) Closing Remarks
Dr. Xi Zheng
ACADEMIC DIRECT LIAISON WORKSHOPS (23/JULY/2019 – 26/July/2019)

 

For Registration details – click here

 

Intelligence-Led Policing Hackathon

24 July 2019 - 27 July 2019

The challenges in this hackathon will focus on novel applications of intelligence-led policing from data analytics and automation to cognitive assistants and humanized Artificial Intelligence.

Policing across the world has undergone a critical transformation in the last decades. There is little resemblance between the 1970s policing and the current policing. In the last few years, with the advancement in the technology, policing has adopted the use of new technological tools, such as the computer, in-car computing, and mobile phone to ease its operations. Today, the advancement in Artificial Intelligence (AI) and Data Science has the potential to transform the Policing ecosystem in fundamental ways.

For Program – click here for details

Who can attend ?

Teams (between 2 to 5 people): students and professional.

Steps:

  1. Each group member should register individually online. Please check the Registration link in the next Section.
  2. Register your group on the first day of the hackathon (25th July), in the venue.

Prizes

-Up to $700 AUD prize for each challenge: Cash and AWS Credit.

-Certificate of achievement for top 3 performing teams, for each challenge.

-Give away gifts from the sponsors.

-Certificate of attendance for the Hackathon.

-Certificate of attendance for the Workshops.

Organizer:  Data Analytics Research Lab, Big Data Society

Hackathon Venues:-

Hackathon (25 and 26 July)
Venue: 10HA T1 Theatre (LINK), Macquarie University NSW 2109, Sydney, Australia


Workshop 1 (24 July)
Venue: 14SCO T2 (LINK), Macquarie University NSW 2109, Sydney, Australia


Workshop 2 (27 July)
Venue: 10HA T1 Theatre (LINK), Macquarie University NSW 2109, Sydney, Australia

Zoographia Art Exhibition Opening

24 July 2019

Zoographia in collaboration with the Department of Biology and the Department of Media, Music, Communication and Cultural Studies, Macquarie University.

A Macquarie University Art Gallery exhibition running from Wednesday 10 July – Monday 30 September 2019. The exhibition opening event will take place on Wednesday 24 July.

Curatorium: Nicole Anderson, Rhonda Davis, Elizabeth Eyre, Kate Hargraves, Leonard Janiszewski and Andrew Simpson

The depiction of animals in art is changing our understanding and values to be more empathetic and considerate. A cross-disciplinary exhibition exploring the unique and diverse characteristics of animals raise moral and ethical questions about our current and future treatment of animals on a global scale.

Zoographia illustrates our changing relationship with animals. Expressed with human characteristics and personality traits the exhibition represents animals as intrinsic to our world. No longer alienated and clinically detached from human empathy but endowed with majestic qualities we as humans admire and aspire to. Perceived through friendship, fun, humour, pathos and sadness the exhibition shows why we continue to be captivated by their presence. In them, we see those characteristics that make us human – our frailties and strengths, our failings and our successes.

Registrations open next week!

<< Jul 2019 >>
MTWTFSS
1 2 3 4 5 6 7
8 9 10 11 12 13 14
15 16 17 18 19 20 21
22 23 24 25 26 27 28
29 30 31 1 2 3 4

Contact us

02 9850 1883